Alert archive / New Jersey / Small Craft Advisories in 2017
Small Craft Advisory 76, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 7, 2017, 3:31 AM EDT. It took effect at Oct 8, 2017, 3:13 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2017, 3:31 AM EDT (07:31 UTC)
- In effect from
- Oct 8, 2017, 3:13 AM EDT
- Expired
- Oct 8, 2017, 6:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
722 WHUS71 KPHI 070731 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 331 AM EDT SAT OCT 7 2017 ANZ450>455-072045- /O.NEW.KPHI.SC.Y.0076.171008T1000Z-171008T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 331 AM EDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. * LOCATION... THE COASTAL WATERS OF NEW JERSEY AND DELAWARE * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS... BUILDING TO FIVE FEET BY SUNDAY MORNING. * TIMING... 25 KNOT GUSTS AND FIVE FOOT SEAS ARE EXPECTED THROUGHOUT THE DAY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
758 WHUS71 KPHI 071923 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 323 PM EDT SAT OCT 7 2017 ANZ450>455-080830- /O.CON.KPHI.SC.Y.0076.171008T1000Z-171008T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 323 PM EDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...25 KNOT GUSTS AND FIVE FOOT SEAS ARE EXPECTED THROUGHOUT THE DAY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
897 WHUS71 KPHI 080713 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 313 AM EDT SUN OCT 8 2017 ANZ450>455-082015- /O.EXT.KPHI.SC.Y.0076.171008T0713Z-171008T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 313 AM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 5 FEET. * TIMING...25 KNOT GUSTS AND FIVE FOOT SEAS ARE EXPECTED THROUGHOUT THE DAY SUNDAY. * OUTLOOK... SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY AGAIN FOR MONDAY AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
685 WHUS71 KPHI 082002 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 PM EDT SUN OCT 8 2017 ANZ450>455-082200- /O.CON.KPHI.SC.Y.0076.000000T0000Z-171008T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 402 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...25 KNOT GUSTS AND FIVE FOOT SEAS ARE EXPECTED THROUGHOUT THE REMAINDER OF THIS AFTERNOON. * OUTLOOK... SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY AGAIN FOR MONDAY AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
443 WHUS71 KPHI 082201 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 601 PM EDT SUN OCT 8 2017 ANZ450>455-082315- /O.EXP.KPHI.SC.Y.0076.000000T0000Z-171008T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 601 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 3:26 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 7, 3:26 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
326 AM EDT Sat Oct 7 2017
.SYNOPSIS...
A cold front will approach on Sunday, but is expected to stall west
of our region. The remnants of Tropical Cyclone Nate are expected
to move through the Mid Atlantic Monday before moving off shore.
High pressure will build over our region mid week, before a trough
approaches late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A warm front located over southern New York and New England will
continue lifting northward today with high pressure offshore. The
main result will be an increasing flow and wind from the south
today. There is quite bit of spread in the data on winds today with
bufkit soundings from various models being the most aggressive for
some gusts this afternoon around 20 mph. Temperatures will be quite
warm again today with the southerly flow making it well into the
80's for most locations. The majority of guidance has been biased
cold the last few days and this assumption is accounted for in this
forecast update through the short term. A mixture of sun and clouds
is expected as well. Reading and Trenton may approach record highs
today but all locations are expected to fall short of record
values.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
A low pressure center will track into the lakes with a cold front
approaching the appalachian mountains by the end of the short term
period. With the southerly flow, moisture will continue to stream
north ahead of the cold front as well. Enough forcing and lift will
be present along the front for showers to develop. Some of these are
modeled with good agreement on timing to move into the region by
sunrise Sunday morning from west to east. Low temperatures will
generally be in the 60's again. This forecast edged warmer than most
guidance with the southerly winds and increasing clouds. Forecast
QPF is mainly a blend of the SREF/WPC and mesoscale WRF's through
12z Sunday and under a quarter of an inch.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Sunday through Monday night...Through this period, we'll be
watching a front to our west and the remnants of Nate. The cold
front to our west is expected to stall over central PA on
Sunday, but the associated upper level trough will be lifting
northeast through this period. The combination of the trough and
front is likely to result in an initial round of rain for our
area on Sunday. Then our attention turns to the remnants of
Nate, which are expected to lift northeast into the Mid Atlantic
Region on Monday. This will bring the second round of rain to
our area. As for the weather hazards through this period:
Heavy Rain/Flooding: I stayed close to the previous forecast of
generally 1 to 3 inches total (from both rounds). Given the dry
antecedent conditions (we haven't had a widespread rain event since
the first half of September), that shouldn't cause any major
flooding issues. However, locally heavy rain is possible, especially
with round 2 on Monday; if this occurs in urban or other poor
drainage areas, there may be some localized flooding, but that is
very uncertain at this time. As a side note: the GFS is depicting
unrealistically high precipitable water values over our region
through this time (in the 2.2 to 2.4 inch range). These values are
well above other models and the record highest precipitable water
values from IAD. I am skeptical we will see values this high, even
with the remnants of a tropical system in our area, but will
continue to watch the trends on this element as we get closer.
Winds (outside of thunderstorms): though the remnants of Nate will
be moving close to our region on Monday, tropical storm force winds
are not expected, as the storm will have been over land for almost
36 hours by the time it reaches our region.
Thunderstorms and thunderstorm hazards: If thunderstorms develop
(and that is a big if), then there is a potential for storms to
produce gusty winds. The big question will be instability though. We
should have very persistent cloud cover through this period,
limiting diurnal heating; even if we do have some breaks in the
clouds, model soundings are depicting max surface-based CAPE values
of less than 500 J/kg. However, if these meager CAPE values develop
at the same time that we have the max bulk shear values (which is
another source of uncertainty), then we could have the ingredients
for a high shear/low CAPE QLCS environment. For now though there are
way to many question marks with both instability and timing to
include a mention in the hazardous weather outlook.
Tuesday through Thursday...Models backed off the the depiction of a
cold front mid week. Instead, both the GFS and ECMWF depict a small
surface ridge over our area through this period. However, that is
not to say that we will see dry conditions through the period.
Isentropic lift could result in some periods of rain, but any rain
should be light.
Friday and Saturday...Another cold front will approach the region
through this period, though there is considerable uncertainty as to
if it will stall before it reaches our region.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Mainly VFR. The main concern will be for some shallow patchy ground
from now (07Z) till sunrise for KABE, KRDG and KMIV with IFR/MVFR
restrictions. VFR mid and high clouds are likely today with ceilings
on the decrease toward sunrise Sunday morning becoming sub VFR from
west to east late. A few wind gusts around 20 knots are possible
this afternoon but with some uncertainty with the data, opted not
to include gusts at most TAF sites. Precipitation looks to hold off
through the entire period on the 06Z TAFS.
Outlook...
Sunday through Monday...MVFR/IFR ceiling and visibility restrictions
expected with rain/showers and late night/early morning fog. The
heaviest and steadiest rain, associated with the remnants of Nate,
are forecast to occur Monday into Monday night.
Tuesday and Wednesday...mostly VFR though brief MVFR ceiling
and visibility restrictions will be possible in showers.
&&
.MARINE...
With the departure of a high pressure and an approaching frontal
system, both seas and winds will be on the increase. Winds will be
southerly through tonight. Wind gusts around 20 knots will be this
afternoon with gusts around 25 knots likely as we head toward
sunrise Sunday. Modeled 925 mb winds around 30 knots give us fairly
high confidence for SCA gusts. Wavewatch also builds seas to five
feet as well by sunrise Sunday. These factors have led us to issue a
SCA starting at 10z Sunday.
Outlook...
Sunday...SCA conditions are expected through the day time
hours. Elevated seas may linger into the evening hours, but
generally expect a lull in SCA conditions Sunday night.
Monday and Monday night...SCA conditions for both winds and seas are
likely on the ocean waters, and possible on the Delaware Bay through
this period.
Tuesday and Wednesday...Once seas drop below 5 feet Tuesday morning,
winds and seas should stay below SCA criteria for the remainder of
the period.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Sunday for
ANZ450>455.
&&
Synopsis...Johnson
Near Term...Gaines
Short Term...Gaines
Long Term...Johnson
Aviation...Gaines/Johnson
Marine...Gaines/JohnsonHazardous weather outlook, Oct 7, 3:27 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 327 AM EDT Sat Oct 7 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-080730- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 327 AM EDT Sat Oct 7 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-080730- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 AM EDT Sat Oct 7 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.